MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number C003D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on unknown date and the suture was used.During procedure, it was found that the suture had been detached from the needle.It was a control release needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/24/2020.Additional h3 investigation summary: it was reported pull off - suture needle.One open sample of product code c003 was received for analysis.The product code is control release and required eight strands single armed per packet.During visual inspection of the winding former, the needle of slot #1 was separate.The swage and attachment area were noted to be as expected and the barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was dispensed and examined, the insertion end was observed to be as expected.In addition, seven needle-suture combination were visually inspected and the swage and attachment area were noted to be as expected.The sutures were dispensed and examined along of the strand, no defects or damaged were found.The functional test was performed and the pull force results meet the customer requirements.The manufacturing records could not be reviewed as the batch number is unknown.Due to condition of the detached needle, it could not be determined what may have caused the reported incident of: ¿ it was found that the suture had been detached from the needle.It was a control release needle¿.

Brand Name
SILK SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9584518
Report Number2210968-2020-00337
Device Sequence Number458112
Product Code GAP
UDI-Device Identifier10705031023345
UDI-Public10705031023345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC003D
Device Catalogue NumberC003D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;